Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 25, 2007, 10:49 PM EDT for Franklin County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 10:49 PM EDT (02:49 UTC)
- Expired
- Aug 25, 2007, 11:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Franklin County, MA
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3864 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 21.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 260250
SVRBOX
MAC011-260315-
/O.NEW.KBOX.SV.W.0142.070826T0249Z-070826T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1049 PM EDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
* UNTIL 1115 PM EDT
* AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF COLRAIN TO MONROE TO 8
MILES WEST OF HAWLEY...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF BRATTLEBORO TO 7 MILES EAST OF NORTH ADAMS TO 7 MILES
SOUTHEAST OF NORTH ADAMS...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROWE BY 1055 PM EDT...
HAWLEY...HEATH AND CHARLEMONT BY 1100 PM EDT...
LEYDEN BY 1105 PM EDT...
COLRAIN AND BUCKLAND BY 1110 PM EDT...
BERNARDSTON...GILL AND SHELBURNE BY 1115 PM EDT...
LAT...LON 4275 7298 4274 7287 4274 7250 4268 7231
4262 7258 4253 7261 4256 7295 4261 7298
4269 7298 4271 7303 4273 7303
TIME...MOT...LOC 0249Z 289DEG 26KT 4275 7273 4271 7295
4259 7301
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:41 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 25, 9:41 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 941 PM EDT SAT AUG 25 2007 .SYNOPSIS... THE HEAT AND HUMIDITY WILL CONTINUE INTO SUNDAY...ALTHOUGH IT WILL NOT BE AS OPPRESSIVE AS TODAY. A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW ENGLAND ON SUNDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS AND AT LEAST A COUPLE OF THEM WILL LIKELY BECOME SEVERE. COOLER AND MORE SEASONABLE TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH GENERALLY DRY WEATHER. ANOTHER FRONT WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 5 AM SUNDAY MORNING/... STILL NOT DONE IN WARNING MODE FOR SNE...STRONG CELLS STILL COMING OUT OF SW VT AND E PA. NO OTHER REPORTS OTHER THAN THE LSR POSTED. WEBENTRY NO REPORTS. ZONES/SAF/PFM/AFM REPOSTED AS OF 935 PM. SHOULD HOLD FOR A WHILE. NO DENSE FOPG ADVY ANTICIPATED ATTM FOR THE SE COAST. TOO MUCH VARIABILITY BELOW 1 MILE. OTHERWISE...THE MAIN CONCERN THIS EVENING CONTINUES TO BE THE POTENTIAL FOR CONVECTION ACROSS SOUTHERN NH AND WESTERN MA. THE ATMOSPHERE WILL REMAIN HIGHLY UNSTABLE WITH GOOD WINDS ALOFT FOR THE NEXT FEW HOURS. THE LIMITING FACTOR IS A MID LEVEL CAP WHICH HAS KEPT THE CONVECTION SO FAR THIS EVENING JUST TO OUR NORTH AND WEST. AS MENTIONED EARLIER...THE ATMOSPHERE WILL REMAIN QUITE UNSTABLE THROUGH AT LEAST 10 OR 11 PM WITH GOOD MID LEVEL WIND FIELDS. THEREFORE...WE WILL HAVE TO KEEP AN EYE ON THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM OR TWO ACROSS OUR DISTANT INTERIOR THROUGH THE OVERNIGHT HOURS. THE REST OF THE REGION WILL REMAIN DRY. && .SHORT TERM /5 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... ***AT LEAST A COUPLE OF SEVERE THUNDERSTORMS APPEAR LIKELY ON SUNDAY*** LATE TONIGHT... THE MODELS AGREE ON A MID LEVEL SHORTWAVE TRACKING INTO SOUTHERN NEW ENGLAND OVERNIGHT. A FAIR AMOUNT OF INSTABILITY SHOULD REMAIN OVER THE REGION WITH AROUND A 1000 J/KG ACROSS SOUTHERN NEW ENGLAND. IN ADDITION...SHOWALTER INDICES OF -2 TO -3 ALSO REFLECT AVAILABLE ELEVATED INSTABILITY. AS IS TYPICALLY THE CASE WITH OVERNIGHT CONVECTION...ITS TOUGH TO LOCATE WHERE THE BEST POTENTIAL IS AND ITS NOT ALWAYS GUARANTEED TO DEVELOP. THEREFORE...WILL GO WITH A 30 POP ACROSS THE REGION AND LET THE NEXT SHIFT TAKE IT FROM THERE. PWATS ARE QUITE HIGH TONIGHT...SO ANY ELEVATED SHOWERS/THUNDERSTORMS THAT DEVELOP COULD CONTAIN LOCALLY HEAVY RAINFALL. WITH HIGH SURFACE DEWPOINTS IN PLACE FEEL GUIDANCE NUMBERS ARE A FEW DEGREES TOO COOL TONIGHT AND HAVE RAISED. EXPECT OVERNIGHT LOW TEMPERATURES MAINLY BETWEEN 70 AND 75 DEGREES. ALSO...EXPECT AREAS OF DENSE FOG TO DEVELOP AROUND NANTUCKET WITH THE COOLING BOUNDARY LAYER AND SOUTHWEST WINDS OFF THE OCEAN. PATCHY FOG SHOULD DEVELOP ACROSS THE REST OF THE REGION WITH HIGH SURFACE DEWPOINTS. SUNDAY... ANY OVERNIGHT CONVECTION THAT DEVELOPS WILL PROBABLY WEAKEN AND OR PUSH OFF THE COAST BY MID MORNING ON SUNDAY. OTHERWISE...A COLD FRONT SHOULD BE DRAPED ACROSS THE NORTHWEST SECTIONS OF OUR REGION SUNDAY MORNING. AS IS TYPICALLY THE CASE...CONVECTIVE POTENTIAL ON SUNDAY WILL DEPEND ON THE AMOUNT OF SUNSHINE WE RECEIVE. AT THIS TIME...WE FEEL THAT WINDS VEER AHEAD OF THE APPROACHING COLD FRONT WHICH USUALLY MEANS THAT WE SEE MORE SUNSHINE THAN THE MODELS ARE ADVERTISING. ALSO FEEL THAT WITH THE WARM START...GUIDANCE NUMBERS ARE A BIT TOO COOL AND MUCH OF THE REGION SHOULD SEE HIGHS TOP OUT AROUND 90 DEGREES. THIS SHOULD YIELD BETWEEN 1500 AND 2500 J/KG OF CAPE. MID LEVEL WINDS REMAIN DECENT WITH 0 TO 6 KM SHEAR VALUES EXPECTED TO BE BETWEEN 30 AND 40 KNOTS. THEREFORE...WOULD EXPECT AT LEAST A FEW SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND HAVE INCLUDED ENHANCED WORDING IN THE FORECAST ACROSS MUCH OF THE REGION. WILL RUN WITH HIGH CHANCE POPS ACROSS MUCH OF THE REGION JUST INLAND FROM THE SOUTH COAST. THE I-95 CORRIDOR MAY BE IN THE PRIME AREA FOR CONVECTION ON SUNDAY AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... COLD FRONT ANTICIPATED TO TRACK OFFSHORE SUN NIGHT...BEING SLOWED DOWN SOMEWHAT BY A WEAK WAVE ALONG THE FRONT. HAVE CHANCE POPS FOR SUN EVE FOR BDL/ORH/MHT AND SOUTHEAST...WITH DRYING FROM NW TO SE OVERNIGHT. SURFACE HIGH PRESSURE AND BUILDING UPPER LEVEL RIDGE ARE EXPECTED TO KEEP CONDITIONS DRY DURING THE FIRST HALF OF NEXT WEEK. MODELS ARE INDICATING A COLD FRONT APPROACHING SOUTHERN NEW ENGLAND FROM THE EASTERN GREAT LAKES REGION ON WED...CROSSING THROUGH THE AREA WED NIGHT/THU. INDICATION OF A WEAK WAVE ALONG THIS FRONT MAY SLOW IT DOWN...WITH THE FRONT MOVING OFFSHORE FRI MORNING. ONLY AN OUTSIDE SHOT ON THIS...BUT GFS/DGEX AND HINTS ON ECMWF... SHOW A MOISTURE RICH LOW PRESSURE OFF THE EAST COAST DURING WED NIGHT/THU. IF THAT SYSTEM WERE TO FORM...SOME OF THAT TROPICAL MOISTURE COULD MOVE OUR WAY AHEAD OF THE FRONT. THIS WOULD BRING THE POTENTIAL FOR HEAVY RAINS. A CAVEAT BESIDES WHETHER OR NOT THE ATLANTIC COAST SYSTEM FORMS...IS THAT THE CURRENT MODELS SHOW THE UPPER TROF HELD UP IN CENTRAL CANADA AND GREAT LAKES REGION. REGARDLESS...WITH THE FRONT CHANCE POPS ARE WARRANTED FOR WED AND THU. BUT FUTURE MODELS/TRENDS WILL NEED TO BE MONITORED TO DETERMINE IF HEAVY RAINFALL POTENTIAL EXISTS. CHANCE OF LINGERING SHOWERS FRI MORNING AS FRONT MOVES OFFSHORE... THEN HIGH PRESSURE WILL BRING A RETURN TO DRY CONDITIONS FRI NIGHT THROUGH SAT. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... PLS SEE TAFS FOR DETAILS. LIFR CONDS OF VARIOUS SORTS WST-PVC SEWD. VFR OR MVFR HAZE ELSEWHERE. TSTMS STILL TO AFFECT AIR TRAVEL THRU THE NIGHT W OF BOSTON WITH ISOLATED TO SCATTERED CONVECTION. HOWEVER...AREAL COVERAGE IS UNCERTAIN AND HAVE NOT INCLUDED IN TAFS OTHER THAN SHOWERS IN THE VICINITY. ON SUNDAY...ANY LOW CLOUDS AND PATCHY FOG SHOULD BURN OFF IN THE MORNING. THIS SHOULD RESULT IN MVFR TO VFR CONDITIONS WITH VISIBILITIES BETWEEN 5 AND 6 MILES IN HAZE. WE DO EXPECTED SCATTERED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AS A FRONT DROPS INTO THE REGION. HAVE INCLUDED SOME PROB GROUPS TO REFLECT THIS POTENTIAL. && .MARINE... LITTLE CHG IN CURRENT FCST FOR MARINE AND NO NEW CWF IN THE 930 PM PACKAGE. FOG SHOULD GRADUALLY BURN OFF ON SUNDAY MORNING AND WINDS SHOULD BE GENERALLY 15 KNOTS OR LESS FROM THE SOUTHWEST. MARINERS WILL HAVE TO BE ON THE LOOK OUT FOR THE POTENTIAL OF A FEW STRONG/SEVERE THUNDERSTORMS SUNDAY AFTERNOON MAINLY ACROSS THE WATERS EAST OF THE MASSACHUSETTS COAST. IN THE LONGER TERM...SCATTERED THUNDERSTORMS WILL AFFECT THE WATERS SUNDAY EVENING. OTHERWISE WINDS AND SEAS WILL BE RELATIVELY LIGHT THROUGH WED. AREAS OF FOG ARE EXPECTED SUN NIGHT AND MON NIGHT. ON THU SCATTERED THUNDERSTORMS EXPECTED AS A COLD FRONT PUSHES INTO THE WATERS. && .CLIMATE... RECORD HIGHS SATURDAY AUGUST 25 BOSTON /BOS/ 96 IN 2007 AND IN PRIOR YEARS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...DRAG/FRANK SHORT TERM...FRANK LONG TERM...NMB AVIATION...FRANK/NMB MARINE...FRANK/NMB CLIMATE...
Hazardous weather outlook, Aug 25, 7:29 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 729 PM EDT SAT AUG 25 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-262330- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 729 PM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL LOCATIONS THROUGH 10 PM THIS EVENING...EXCEPT FOR RHODE ISLAND AND HARTFORD COUNTY. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS NORTHWEST MA AND SOUTHWEST NEW HAMPSHIRE THROUGH 11 PM THIS EVENING. THE PRIMARY THREAT WOULD BE A DAMAGING STRAIGHT LINE WIND GUST WITH A SECONDARY CONCERN FOR LARGE HAIL. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE LATE TONIGHT...BUT CONFIDENCE REMAINS LOW AS TO WHETHER OR NOT THE ACTIVITY DEVELOPS. ANY STORMS THAT DEVELOP WILL BRING THE POTENTIAL FOR ISOLATED LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AS A COLD FRONT DROPS SOUTH ACROSS OUR REGION. AT LEAST A FEW OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN FOR LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE GREATEST SEVERE WEATHER THREAT WILL BE NEAR THE I-95 CORRIDOR...AND JUST TO THE NORTH OF THE SOUTH COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 12 PM ON SUNDAY FOR THE LIKELIHOOD OF AT LEAST A FEW SEVERE THUNDERSTORMS. ANZ230>237-250-254-255-262330- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 729 PM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL LIKELY DEVELOP OVER THE WATERS TONIGHT. THE DENSE FOG SHOULD GRADUALLY BURN OFF SUNDAY MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE VERY LATE TONIGHT...BUT MOST LOCATIONS WILL REMAIN DRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS MAY AFFECT THE WATERS SUNDAY AFTERNOON...MAINLY ACROSS THE WATERS EAST OF THE MASSACHUSETTS COAST. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE CONTAINING STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK
In the hours before
Local storm report, Aug 25, 7:56 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG HAWLEY 42.57N 72.88W
08/25/2007 FRANKLIN MA AMATEUR RADIO
WEST SIDE OF TOWN ... TREES DOWN...GUST FRONT IN ADVANCE
OF PRIME CELL.
&&
WDRAGSpecial weather statement, Aug 25, 8:18 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 818 PM EDT SAT AUG 25 2007 MAZ003-004-NHZ011-260100- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 818 PM EDT SAT AUG 25 2007 AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTH OF HINSDALE...OR ABOUT 9 MILES SOUTHEAST OF BRATTLEBORO...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WINCHESTER BY 830 PM EDT...RICHMOND AND WARWICK BY 840 PM EDT...FITZWILLIAM AND ROYALSTON BY 850 PM EDT...6 MILES SOUTH OF TROY AND 7 MILES WEST OF RINDGE BY 900 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BELK
Special weather statement, Aug 25, 9:12 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 912 PM EDT SAT AUG 25 2007 MAZ002>004-NHZ011-012-015-260215- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA- 912 PM EDT SAT AUG 25 2007 AT 910 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS IN SOUTHERN VERMONT...TRACKING RAPIDLY EASTWARD. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH IN SOUTHERN NEW HAMPSHIRE AND EXTREME NORTHWEST AND NORTH CENTRAL MASSACHUSETTS. AT 910 PM THIS LINE WAS WEST OF INTERSTATE 91...EXTENDING FROM 11 MILES EAST OF DANBY TO 10 MILES SOUTHWEST OF BELLOWS FALLS TO NORTH ADAMS...MOVING EAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR...WESTMORELAND...WALPOLE...SURRY AND ROWE BY 920 PM EDT...SURRY...SULLIVAN...KEENE AND GILSUM BY 930 PM EDT... WINCHESTER AND SWANZEY BY 940 PM EDT. WIND GUSTS WILL BE STRONG ENOUGH TO BREAK SMALL BRANCHES. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BELK
Special weather statement, Aug 25, 10:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1018 PM EDT SAT AUG 25 2007 MAZ002-003-NHZ011-015-260400- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN AND CENTRAL HILLSBOROUGH NH- WESTERN FRANKLIN MA- 1018 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS APPROACHING NORTHWEST MA AND SOUTHERN NH... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ALONG THE BORDER BETWEEN MA AND VT INTO SOUTHERN NH THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN POOR DRAINAGE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MUCH HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IT WILL BE BEST TO BE INDOORS AS THESE THUNDERSTORMS PASS AS THEY SHOULD PRODUCE FREQUENT LIGHTNING. BELK
Special weather statement, Aug 25, 10:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1024 PM EDT SAT AUG 25 2007 NHZ011-260330- CHESHIRE NH- 1024 PM EDT SAT AUG 25 2007 AT 1019 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES WEST OF CHESTERFIELD TO 12 MILES WEST OF HINSDALE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF BRATTLEBORO TO 11 MILES SOUTHWEST OF BRATTLEBORO...MOVING EAST AT 25 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...WESTMORELAND AND HINSDALE BY 1050 PM EDT...SURRY AND WINCHESTER BY 1100 PM EDT...GILSUM AND SURRY BY 1110 PM EDT...TROY AND SULLIVAN BY 1120 PM EDT...AND HARRISVILLE AND DUBLIN BY 1130 PM EDT. INTENSE LIGHTNING IS EXPECTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BELK/DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:07 AM EDT | Severe Thunderstorm Warning | BOX | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.